Proceedings of the Japan Academy, Series A, Mathematical Sciences

Equisingularity in $R^2$ as Morse stability in infinitesimal calculus

Tzee-Char Kuo and Laurentiu Paunescu

Full-text: Open access

Abstract

Two seemingly unrelated problems are intimately connected. The first is the equsingularity problem in $\mathbf{R}^2$: For an analytic family $f_t:(\mathbf{R}^2,0)\to (\mathbf{R},0)$, when should it be called an ``equisingular deformation''? This amounts to finding a suitable trivialization condition (as strong as possible) and, of course, a criterion. The second is on the Morse stability. We define $\mathbf{R}_*$, which is $\mathbf{R}$ ``enriched'' with a class of infinitesimals. How to generalize the Morse Stability Theorem to polynomials over $\mathbf{R}_*$? The space $\mathbf{R}_*$ is much smaller than the space used in Non-standard Analysis. Our infinitesimals are analytic arcs, represented by fractional power series. In our Theorem II, (B) is a trivialization condition which can serve as a definition for equisingular deformation; (A), and (A$'$) in Addendum \refAdd1, are criteria, using the stability of ``critical points'' and the ``complete initial form''; (C) is the Morse stability (Remark 1.6).

Article information

Source
Proc. Japan Acad. Ser. A Math. Sci., Volume 81, Number 6 (2005), 115-120.

Dates
First available in Project Euclid: 2 August 2005

Permanent link to this document
https://projecteuclid.org/euclid.pja/1122990088

Digital Object Identifier
doi:10.3792/pjaa.81.115

Mathematical Reviews number (MathSciNet)
MR2159239

Zentralblatt MATH identifier
1096.14044

Subjects
Primary: 14Pxx: Real algebraic and real analytic geometry

Keywords
Morse equisingularity infinitesimals Newton Polygon

Citation

Kuo, Tzee-Char; Paunescu, Laurentiu. Equisingularity in $R^2$ as Morse stability in infinitesimal calculus. Proc. Japan Acad. Ser. A Math. Sci. 81 (2005), no. 6, 115--120. doi:10.3792/pjaa.81.115. https://projecteuclid.org/euclid.pja/1122990088


Export citation

References

  • T. Fukui and E. Yoshinaga, The modified analytic trivialization of family of real analytic functions, Invent. Math. 82 (1985), no. 3, 467–477.
  • S. Koiki, On strong $C^0$-equivalence of real analytic functions, J. Math. Soc. Japan 45 (1993), no. 2, 313–320.
  • T.-C. Kuo and Y. C. Lu, On analytic function germs of two complex variables, Topology 16 (1977), no. 4, 299–310.
  • T.-C. Kuo and A. Parusiński, Newton polygon relative to an arc, in Real and complex singularities (São Carlos, 1998), 76–93, Chapman & Hall/CRC, Boca Raton, FL, 2000.
  • K. Kurdyka and L. Paunescu, Arc-analytic roots of analytic functions are Lipschitz, Proc. Amer. Math. Soc. 132 (2004), no. 6, 1693–1702. (Electronic).
  • L. Paunescu, A weighted version of the Kuiper-Kuo-Bochnak-Łojasiewicz theorem, J. Algebraic Geom. 2 (1993), no. 1, 69–79.
  • R. J. Walker, Algebraic Curves, Princeton Univ. Press, Princeton, NJ, 1950.